MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SHORT DEPTH GAUGE 2.4MM/2.7MM SCREWS; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. SHORT DEPTH GAUGE 2.4MM/2.7MM SCREWS; PLATE, FIXATION, BONE
Model Number 71174959
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/08/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after a procedure the short depth gauge 2.4mm/2.7mm screws tip broke off.No harm or injury reported on patient.Procedure was finished with the same device.No delay reported.
 
Additional Manufacturer Narrative
The device, intended for use in treatment was returned for evaluation: a visual inspection of the returned device confirmed the stated failure mode.The tip of the device is fractured.The fractured pieces weren't returned.A review of complaint history did reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This case reports the screw tip broke off of the depth gauge after the procedure.Per complaint details, there was no patient injury or surgical delay, and the procedure was completed using the same device.Therefore, since no patient harm occurred, no further clinical assessment is warranted.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
SHORT DEPTH GAUGE 2.4MM/2.7MM SCREWS
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10788262
Report Number1020279-2020-06164
Device Sequence Number11673803
Product Code HRS
UDI-Device Identifier00885556399545
UDI-Public00885556399545
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K132886
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2024
Device Model Number71174959
Device Catalogue Number71174959
Device Lot Number14KTRS128
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2020
Initial Date Received by Manufacturer 10/08/2020
Supplement Date Received by Manufacturer07/09/2021
Initial Report FDA Received Date11/04/2020
Supplement Report FDA Received Date07/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1